Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 12, 2007, 7:22 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2007, 7:22 PM CDT (00:22 UTC)
- Expired
- May 12, 2007, 8:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 962 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 130022 SVRMOB ALC003-097-130100- /O.NEW.KMOB.SV.W.0067.070513T0022Z-070513T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 722 PM CDT SAT MAY 12 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... EAST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA... * UNTIL 800 PM CDT * AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR STOCKTON...OR ABOUT 12 MILES NORTHWEST OF BAY MINETTE...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES WEST OF I65 AND AL 59 BY 735 PM CDT... I65 AND AL 225 AND 6 MILES EAST OF AXIS BY 740 PM CDT... HURRICANE...CARPENTER...CROSSROADS AND 8 MILES WEST OF DOUGLASVILLE BY 800 PM CDT... LAT...LON 3108 8784 3106 8805 3074 8804 3077 8776 $$
2 follow-up statements
000 WWUS54 KMOB 130052 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 750 PM CDT SAT MAY 12 2007 ALC003-097-130100- /O.CON.KMOB.SV.W.0067.000000T0000Z-070513T0100Z/ BALDWIN AL-MOBILE AL- 750 PM CDT SAT MAY 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR EAST CENTRAL MOBILE AND WEST CENTRAL BALDWIN COUNTIES... AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM NEAR STOCKTON THAT PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE LIMITS. HOWEVER...TWO NEW SEVERE STORMS HAVE DEVELOPED THAT HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH ALONG WITH NICKEL SIZED HAIL. THE FIRST STORM WAS LOCATED NEAR SPANISH FORT...OR ABOUT 10 MILES EAST OF DOWNTOWN MOBILE. THIS STORM WAS NEARLY STATIONARY. THE FIRST SEVERE THUNDERSTORM WILL BE NEAR... SPANISH FORT...BRIDGEHEAD...6 MILES NORTH OF MALBIS AND 7 MILES NORTH OF PARK CITY BY 800 PM CDT... THE SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR LADD STADIUM...OR ABOUT NEAR DOWNTOWN MOBILE...MOVING SOUTH AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... I65 AND AIRPORT BLVD BY 755 PM CDT... BROOKLEY FIELD AIRPORT AND I10 AND I65 INTERSECTION BY 800 PM CDT... LAT...LON 3108 8784 3106 8805 3055 8818 3059 8778 $$
000 WWUS54 KMOB 130102 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 800 PM CDT SAT MAY 12 2007 ALC003-097-130110- /O.EXP.KMOB.SV.W.0067.000000T0000Z-070513T0100Z/ BALDWIN AL-MOBILE AL- 800 PM CDT SAT MAY 12 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MOBILE AND WEST CENTRAL BALDWIN COUNTIES EXPIRES AT 800 PM CDT... THE TWO STORMS LOCATED NEAR SPANISH FORT AND LADD STADIUM HAVE WEAKENED TO BELOW SEVERE LIMITS THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. ALTHOUGH THESE STORMS ARE NOT SEVERE AT THE TIME...THESE STORMS WILL STILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. LAT...LON 3108 8784 3106 8805 3055 8818 3059 8778 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:00 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 12, 4:00 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 PM CDT SAT MAY 12 2007
.SHORT TERM (TONIGHT AND SUNDAY)...IN THE NEAR TERM FOR THE NEXT FEW
HOURS...WILL HAVE TO CLOSELY WATCH ISOLATED THUNDERSTORMS GIVEN
SUFFICIENT DRY AIR ALOFT AND INVERTED V LOW LEVEL CHARACTER TO THE
OBSERVED AND MODEL SOUNDING DATA. POTENTIAL IS THERE FOR US TO SEE
ADEQUATE ENTRAINMENT EFFECTS TO PRODUCE ISOLATED BRIEF STRONG
DOWNDRAFTS TO NEAR 60 KNOTS THROUGH 9 PM...AS WELL AS LARGE HAIL IN
PULSE TYPE STORMS (WHICH MEANS STORMS GOING STRONG TO SEVERE QUICKLY
AND LASTING 30 MINUTES OR LESS TYPICALLY). THE STORMS SHOULD
DIMINISH IN THE MID EVENING HOURS AND THEN WE WILL GET ISOLATED
DEVELOPMENT OFFSHORE OVER THE WARMER GULF WATERS (LIKE LAST
NIGHT).
OTHERWISE...WE ADVERTISE A DENSE SMOKE ADVISORY FOR SOUTHEAST
BALDWIN AND SOUTHERN ESCAMBIA COUNTY FLORIDA AFTER CLOSE
CONSULTATION WITH ESCAMBIA COUNTY EMA (WHO IS ON SITE THERE WORKING
THE LARGE BEULAH WILDFIRE ON THE PERDIDO RIVER). THERE IS SOME
CONCERN THAT THE SMOKE WILL DROP BACK TO THE SURFACE AND BECOME MORE
WIDESPREAD AND THICKER WHEN THE WINDS DECOUPLE LATER THIS EVENING.
THE PLACEMENT OF THIS FIRE (NEAR BUELAH IN THE HURST HAMMOCK AREA)
MEANS WE COULD SEE A PERIOD OF REDUCED VISIBILITY ALONG HIGHWAY 90
BETWEEN SEMINOLE AND BEULAH...AND POSSIBLY AS FAR NORTH AS
INTERSTATE 10 (THAT WILL HAVE TO BE CLOSELY MONITORED). FOR
SUNDAY...WE NOTE A WEAKENING FRONTAL BOUNDARY SAGGING SOUTH INTO OUR
INLAND ZONES EARLY IN THE DAY AND ESSENTIALLY STALLING OVER OUR
AREA. THAT WILL PROVIDE A FOCUS FOR ISOLATED TO SCATTERED STORMS
OVER OUR AREA...PARTICULARLY THE SOUTHERN ZONES...DURING THE DAY.
WE COULD SEE SOME MORE ISOLATED STRONG TO SEVERE STORMS DURING THE
AFTERNOON HOURS DUE TO DRY AIR ALOFT. /05
.LONG TERM (MONDAY THROUGH NEXT SATURDAY)...NO SIGNIFICANT CHANGES
WERE MADE TO THE EXTENDED PACKAGE...OTHER THAN A FEW MINOR TWEAKS TO
THE POPS AND SKY COVER HERE AND THERE TO BLEND WITH SURROUNDING
OFFICES. /05
&&
.MARINE...A GENERALLY LIGHT OFFSHORE FLOW WILL PREVAIL THROUGH THE
WEEKEND. THE EXCEPTION WILL BE IN THE BAY AND NEAR SHORE WATERS
WHERE A LIGHT SOUTHERLY FLOW WILL DEVELOP EACH AFTERNOON AS THE SEA
BREEZE MOVES INLAND. HIGH PRESSURE BUILDING SOUTHWARD ACROSS THE
EAST COAST WILL CAUSE THE PRESSURE GRADIENT TO TIGHTEN FROM EAST TO
WEST ACROSS THE MARINE AREA MONDAY AND TUESDAY. THIS WILL CAUSE AN
INCREASE IN WINDS AND SEAS FOR THE FIRST PART OF THE WEEK. /13
&&
.FIRE WEATHER...RH VALUES WILL DROP INTO THE UPPER 30 PERCENT RANGES
OVER THE INLAND AREAS DURING THE AFTERNOON AGAIN ON SUNDAY.
TRANSPORTS WILL REMAIN GENERALLY NORTHERLY EXCEPT NEAR THE COAST FOR
A PERIOD IN THE AFTERNOON HOURS AS THE SEABREEZE WORKS INLAND.
ISSUED A DENSE SMOKE ADVISORY FOR SOUTHEAST BALDWIN AND SOUTHERN
ESCAMBIA FLORIDA FOR SMOKE EXPECTED THIS EVENING FROM THE BEULAH
WILDFIRE. /05
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 66 90 68 86 / 20 20 20 20
PENSACOLA 67 89 69 83 / 20 30 20 20
DESTIN 70 85 72 82 / 20 30 30 20
EVERGREEN 64 91 63 85 / 20 30 20 10
WAYNESBORO 64 92 62 86 / 20 20 10 10
CAMDEN 64 93 64 85 / 20 20 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE SMOKE ADVISORY UNTIL 10 PM SATURDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN.
FL...DENSE SMOKE ADVISORY UNTIL 10 PM SATURDAY FOR THE FOLLOWING
ZONES: SOUTHERN ESCAMBIA.
MS...NONE.
GM...NONE.
&&
05/GARMON
13/CULLENHazardous weather outlook, May 12, 6:00 AM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT SAT MAY 12 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 131200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...WITH ISOLATED STORMS BECOMING STRONG. DAMAGING WINDS TO 60 MPH AND LARGE HAIL ARE THE PRIMARY THREATS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HIGH PRESSURE MOVING SOUTH ALONG THE ATLANTIC SEABOARD MONDAY INTO WEDNESDAY WILL CREATE A MODERATE TO STRONG EASTERLY FLOW...RESULTING IN INCREASED SEAS AND MAKING BOATING FOR SMALL CRAFT HAZARDOUS OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 12, 3:17 PM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 317 PM CDT SAT MAY 12 2007 ALZ058-122130- CRENSHAW- INCLUDING THE CITIES OF...LUVERNE... 317 PM CDT SAT MAY 12 2007 ...A STRONG THUNDERSTORM IS MOVING TOWARD NORTHERN CRENSHAW COUNTY AND WILL AFFECT MAINLY NORTHERN PORTIONS OF CRENSHAW COUNTY THROUGH 430 PM... AT 314 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 15 MILES NORTH OF HIGHLAND HOME...AND MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HIGHLAND HOME AND BRADLEYTON THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 12, 4:59 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL...CORRECTED MOVEMENT... 459 PM CDT SAT MAY 12 2007 FLZ002-004-122230- COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 459 PM CDT SAT MAY 12 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 451 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTH OF BAGDAD...AND MOVING WEST SOUTHWEST AT 10 MPH. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, May 12, 6:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 658 PM CDT SAT MAY 12 2007 FLZ001>004-130030- COASTAL ESCAMBIA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- 658 PM CDT SAT MAY 12 2007 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 656 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST OF CHUMUCKLA...MOVING SOUTH AT 10 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MOLINO...PACE AND CANTONMENT THROUGH 800 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:18 PM CDT | Dense Smoke Advisory | MOB | 33 hr | |
| May 13, 1:40 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 35 min |
| May 13, 2:13 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| May 13, 3:20 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.